Kentucky, 2014Hail and Damaging Winds in Kentucky, June 23, 2014
June 23, 2014 · NWS LMK · 14 events in 9 counties and zones
Moderate instability and a weak disturbance combined to produce scattered thunderstorms during the afternoon and evening hours on June 23rd. Due to steep low level lapse rates and sufficient temperature dewpoint depressions, some storms produced damaging winds across central Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate instability and a weak disturbance combined to produce scattered thunderstorms during the afternoon and evening hours on June 23rd. Due to steep low level lapse rates and sufficient temperature dewpoint depressions, some storms produced damaging winds across central Kentucky. One storm in Grayson County briefly acquired supercell characteristics and produced ping pong sized hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 23, 12:48 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 23, 12:48 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT Mon Jun 23 2014
.SHORT TERM (Now through Tuesday Night)...
Issued at 245 PM EDT Mon Jun 23 2014
Weak convergence over the Pennyrile region of Kentucky was just
enough to focus the development of isolated/scattered thunderstorms
fairly quickly after convective temps were reached. Stronger storms
and better coverage are evident from east-central Illinois into the
far western sections of Kentucky. Mid-level flow has backed quite a
bit from this weekend, so expect the T-storms to our west to make
fairly limited eastward progress.
Expect coverage to increase over central Kentucky and southern
Indiana in the late afternoon hours, with convection expanding into
the Bluegrass. Still scattered coverage so current 30-40 POPs look
good. Beyond the first few hours, however, forecast confidence drops
off. Synoptic-scale models continue to appear overdone with precip,
while the higher-resolution models struggle a bit to get a handle on
ongoing storms. Will hold onto at least a slight chance through the
night, with chances ramping up to near 50% west of I-65 prior to
daybreak Tuesday.
MCV over the southern Plains will push ENE across the Ohio Valley
late Tuesday. Will increase POPs to likely, especially for the
afternoon. Any more organized heavy rainfall will likely be to our
north, but with high PWAT values we could see locally heavy rainfall
out of the stronger T-storms. Dynamics are still quite weak and
freezing levels quite high, so SVR potential is limited to winds as
pulse storms collapse.
Precip chances will diminish Tuesday night as the axis of that MCV
departs to the east. However, will depict more of a gradual taper in
POPs than a sharp cutoff, as the models are not as vigorous with
this system as previous runs were.
.LONG TERM (Wednesday through Monday)...
Issued at 245 PM EDT Mon Jun 23 2014
Wednesday will feature a flat broad 500mb trough centered over the
Great Lakes. Cooler air associated with this however will stay
restricted to Michigan and Wisconsin. Weak low pressure associated
with a frontal boundary will lie over southern Ohio early Wednesday,
and will pull away northeast during the afternoon. Slightly cooler
and less humid air will arrive Wednesday as surface winds are
forecast to shift to light northwesterly by the end of the day.
Believe that Wednesday and Wednesday will stay dry, with seasonably
warm June temperatures of mid to upper 80s for highs and mid to
upper 60s for lows.
A weak mid-level wave moving across central Missouri will bring
southwesterly flow and increasing PWATs back into the Lower Ohio
Valley beginning Thursday afternoon. The GFS is much weaker than the
NAM in developing a rudimentary surface low late Thursday across
southern Illinois. With the Gulf open and seasonably high PWATs in
the area, scattered afternoon and evening thunderstorms are possible
for a good stretch of days, from Thursday through at least Sunday.
Daily high temperatures will average in the upper 80s to around 90.
Nights will stay muggy this weekend with lows near 70.
&&
.AVIATION (18Z TAF Update)...
Issued at 1255 PM EDT Mon Jun 23 2014
Biggest challenge in this TAF set remains the timing of
thunderstorms. Cu field has blossomed mainly west of BWG and SDF,
and we have seen a couple isolated cells not far from BWG. Will
initialize with VCTS there, and perhaps SDF depending on how the cu
field evolves before issuance time. Will take until late afternoon
for convection to expand into LEX. Coverage will be limited and the
chances of a direct impact on any of the terminals is low enough
that we will stick with VCTS/CB and keep prevailing VFR. Air mass is
juicy enough that storm chances could continue well into the
evening.
Low-confidence forecast overnight as the GFS is showing the best
rain chances beginning around midnight. However, if
afternoon/evening convection should materialize, that would support
a lull overnight. Given that it is starting to develop at the
moment, will just go with mid-level debris clouds for most of the
overnight.
Cu field should develop quite a bit earlier Tuesday given
increasingly favorable dynamics and increasing moisture. Included
VCTS from late morning onward mostly as a heads-up. Confidence is
moderate at best that storms would get into BWG/LEX before 18Z. Much
more confident at SDF with the time window extending to 00Z.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Short Term........RAS
Long Term.........JSD
Aviation..........RAS
Hazardous weather outlook, Jun 23, 12:51 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EDT MON JUN 23 2014
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-241900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
251 PM EDT MON JUN 23 2014 /151 PM CDT MON JUN 23 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND
WIND GUSTS IN EXCESS OF 40 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TUESDAY AND
TUESDAY EVENING AHEAD OF AN UPPER LEVEL DISTURBANCE. ANY OF THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY TORRENTIAL
RAINFALL AND GUSTY WINDS.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH
SUNDAY...MAINLY EACH AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL
AND GUSTY WINDS ARE POSSIBLE IN ANY OF THESE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
RAS/JSD
In the hours before
Special weather statement, Jun 23, 2:24 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
424 PM EDT MON JUN 23 2014
INZ076-083-084-232110-
CRAWFORD IN-DUBOIS IN-ORANGE IN-
424 PM EDT MON JUN 23 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 45 MPH WINDS...
AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
SHOALS TO DALE...AND MOVING NORTH AT 30 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JASPER...
BONDS AND HINDOSTAN...
HUNTINGBURG AIRPORT AND KELLERVILLE...
HOLLAND...
HUNTINGBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3851 8708 3851 8698 3849 8695 3851 8694
3850 8688 3853 8684 3853 8669 3869 8669
3869 8649 3863 8647 3836 8659 3824 8674
3825 8679 3820 8681 3820 8707
TIME...MOT...LOC 2024Z 188DEG 25KT 3864 8670 3813 8700
AMSSpecial weather statement, Jun 23, 2:42 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM CDT MON JUN 23 2014
INZ089-KYZ023-024-026-232125-
BRECKINRIDGE KY-HANCOCK KY-OHIO KY-PERRY IN-
342 PM CDT MON JUN 23 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF WHITESVILLE...AND MOVING NORTH
AT 15 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
TAR FORK...
VICTORIA CROSSROADS...
MATTINGLY AND ARRINGTON CORNER...
PATESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3798 8678 3798 8645 3770 8656 3763 8675
TIME...MOT...LOC 2042Z 186DEG 13KT 3769 8666
AMS
Special weather statement, Jun 23, 2:45 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM CDT MON JUN 23 2014
INZ083-084-089-KYZ024-232115-
BRECKINRIDGE KY-CRAWFORD IN-DUBOIS IN-PERRY IN-
345 PM CDT MON JUN 23 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF SANTA CLAUS...AND MOVING
NORTHEAST AT 20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ADYEVILLE AND BRISTOW...
SASSAFRAS AND APALONA...
KITTERMAN CORNERS AND SIBERIA...
UNIONTOWN...
THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
74 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3836 8659 3805 8646 3804 8648 3801 8645
3798 8643 3798 8678 3800 8681 3801 8678
3808 8678 3810 8677 3811 8681 3820 8680
3821 8683
TIME...MOT...LOC 2045Z 218DEG 18KT 3815 8678
AMSSpecial weather statement, Jun 23, 2:54 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM CDT MON JUN 23 2014
KYZ061-062-071-232125-
BUTLER KY-EDMONSON KY-WARREN KY-
354 PM CDT MON JUN 23 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS WILL MOVE NORTHEAST ACROSS NORTHEASTERN BUTLER AND
NORTHERN WARREN COUNTIES...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
MORGANTOWN TO 5 MILES EAST OF MORGANTOWN TO 9 MILES SOUTHEAST OF
MORGANTOWN...AND MOVING NORTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LOVE AND LEE...
WELCHS CREEK AND REEDYVILLE...
SEGAL AND ROUNDHILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3731 8675 3735 8669 3738 8660 3736 8648
3733 8647 3732 8645 3717 8635 3702 8669
3723 8659 3731 8676 3732 8677
TIME...MOT...LOC 2053Z 230DEG 29KT 3732 8671 3725 8656
3714 8654
JSDSpecial weather statement, Jun 23, 3:10 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
510 PM EDT MON JUN 23 2014
INZ076-083-084-232140-
CRAWFORD IN-DUBOIS IN-ORANGE IN-
510 PM EDT MON JUN 23 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF JASPER...AND MOVING
NORTHEAST AT 25 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PAOLI...
DUBOIS CROSSROADS AND KELLERVILLE...
THALES AND CRYSTAL...
NORTON...
HILLHAM AND FRENCH LICK MUNICIPAL AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3852 8704 3851 8696 3849 8695 3851 8694
3850 8688 3853 8684 3853 8669 3869 8668
3869 8635 3828 8672 3848 8708 3851 8708
TIME...MOT...LOC 2110Z 217DEG 20KT 3846 8683
AMSSpecial weather statement, Jun 23, 3:14 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM CDT MON JUN 23 2014
KYZ027-232145-
GRAYSON KY-
414 PM CDT MON JUN 23 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS WILL MOVE ACROSS EASTERN GRAYSON COUNTY NEAR HUFFMAN AND
REDNIA...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LEITCHFIELD...AND MOVING
NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SKAGGSTOWN AND FRAGRANT...
CLARKSON AND ROYAL...
HORNTOWN AND WEST CLIFTY...
BIG CLIFTY AND SAINT PAUL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3756 8627 3755 8613 3748 8608 3734 8613
3735 8615 3734 8615 3733 8617 3734 8619
3733 8620 3733 8624 3735 8632
TIME...MOT...LOC 2114Z 204DEG 22KT 3741 8620
JSDEvent by event
12 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Grayson
- When
- June 23, 3:17 PM CST
- Where
- Grayson County, 1.1 mi W of Skaggstown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.430, -86.200
A spotter reported several trees uprooted and nickle sized hail.
Hail, Grayson
- When
- June 23, 3:23 PM CST
- Where
- Grayson County, 0.55 mi E of Skaggstown
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.430, -86.170
A spotter reported high winds and ping pong sized hail. This storm was the only one during the whole afternoon that briefly acquired supercell characteristics.
Thunderstorm Wind, Barren
- When
- June 23, 3:30 PM CST
- Where
- Barren County, 2.21 mi E of Railton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.980, -86.080
Local media relayed a report of several trees down and roof damage to a barn.
Thunderstorm Wind, Trimble
- When
- June 23, 5:20 PM EST
- Where
- Trimble County, Milton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 38.720, -85.370
Winds estimated at 65 mph broke a flag pole, damaged a few signs and felled several trees around Milton.
Thunderstorm Wind, Henry
- When
- June 23, 5:48 PM EST
- Where
- Henry County, 1.36 mi E of Glenmary
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.500, -84.995
Several trees were toppled in the Bethlehem Road area around Drennon Spring.
Thunderstorm Wind, Harrison
- When
- June 23, 6:45 PM EST
- Where
- Harrison County, 0.69 mi N of Cynthiana
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 38.390, -84.300
Thunderstorm winds damaged the roofs of both the water treatment plant and the Southern States Building. Several trees were downed across power lines in the Cynthiana area.
Lightning, Henry
- When
- June 23, 7:15 PM EST
- Where
- Henry County, 0.54 mi E of Pleasureville
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.350, -85.110
The Pleasureville Fire Department reported that lightning started a fire that burned down a barn.
Thunderstorm Wind, Henry
- When
- June 23, 7:45 PM EST
- Where
- Henry County, 0.25 mi ENE of Pleasureville
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.351, -85.116
A 62 mph gust was measured by the Pleasureville Fire Dept.
Thunderstorm Wind, Henry
- When
- June 23, 7:45 PM EST
- Where
- Henry County, 0.89 mi NNW of Bellview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.362, -85.155
A spotter reported winds that he estimated at 55 to 60 mph overturned and damaged a sturdy wooden swing set.
Thunderstorm Wind, Lincoln
- When
- June 23, 8:07 PM EST
- Where
- Lincoln County, 0.88 mi SE of Grab Orchard
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.460, -84.510
Several trees were toppled over eastern portions of Lincoln County.
Thunderstorm Wind, Harrison
- When
- June 23, 8:15 PM EST
- Where
- Harrison County, 0.54 mi W of Cynthiana
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.380, -84.310
The county department of highways reported several trees down near Hicks Pike just southwest of Cynthiana.
Thunderstorm Wind, Garrard
- When
- June 23, 8:30 PM EST
- Where
- Garrard County, 0.98 mi NNE of Cartersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.543, -84.412
A spotter reported several trees down around 11 miles southeast of Lancaster along Cartersville Road.
Thunderstorm Wind, Madison
- When
- June 23, 8:35 PM EST
- Where
- Madison County, 0.55 mi E of Middletown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.580, -84.290
The Berea police reported a tree down on Clay Lane.
Thunderstorm Wind, Clark
- When
- June 23, 8:55 PM EST
- Where
- Clark County, 1.49 mi NNW of Winchester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.000, -84.190
Thunderstorms winds toppled half of a tree in Winchester.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, June 23, 20142 deaths · 1 event
- Tornado and Hail in Ohio, June 23, 2014$847,000 · EF1 · 6 events
- Flooding and Damaging Winds in Pennsylvania, June 23 to 24, 2014$46,000 · 50 kt wind · 4 events
- Damaging Winds in Ohio, June 23, 2014$39,000 · 50 kt wind · 7 events
- Flash Flood and Flooding in Arkansas, June 23 to 27, 2014$30,000 · 1 in hail · 9 events
- Tornadoes and Damaging Wind in Illinois, June 23, 2014$36,000 · EF0 · 3 events
- Damaging Winds in Tennessee, June 23, 2014$24,000 · 50 kt wind · 6 events
- Damaging Wind in Indiana, June 23, 2014$30,000 · 61 kt wind · 1 event
- Damaging Winds in Kentucky, June 23, 2014$20,000 · 50 kt wind · 3 events
- Lightning Strike in Louisiana, June 23, 2014$20,000 · 1 event
- Damaging Winds in Texas, June 23, 2014$14,000 · 60 kt wind · 6 events
- Flash Flood and Damaging Wind in Georgia, June 23, 2014$15,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515216, 515215, 515217, 525504, 515220, 515224, 515234, 515225, 515232, 515226, 515227, 515228, 515229, 515230.